MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH BONEBRIDGE; BCI BONE CONDUCTION IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH BONEBRIDGE; BCI BONE CONDUCTION IMPLANT
Model Number BCI601 BONE CONDUCTION IMPLANT
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Tissue Breakdown (2681)
Date of Event 05/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The clinic requested an explant kit because the device was removed.The nurse who requested the kit did not have any further information on the reason for removal.Additional information received stated that the user reported pain at the implant site and that was the reason for the explantation.
 
Additional Manufacturer Narrative
Conclusion: device investigations did not reveal any device defect or problem which is expected to have been present whilst implanted.This finding was expected, because according to the recipient report the device was explanted due to pain at the implant side.The surgeon further reported that the user had a history of chronic otitis media and an external auditory canal (eac) closure.The user then developed a fistula between the eac closure and the device.The device was fully functional, but the user had some chronic pain issues, thus requested removal.Damages found during device investigation are most likely related to the explantation surgery.This is a final report.
 
Event or Problem Description
The clinic requested an explant kit because the device was removed.At the time the complaint was made the nurse who requested the kit did not have any further information on the reason for removal.Additional information received stated that the user reported pain at the implant site and that was the reason for the explantation.It was confirmed that the surgical wound did heal completely after implantation.There was no infection present and the skin above the implant was intact.

Brand Name
BONEBRIDGE
Common Device Name
BCI BONE CONDUCTION IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key10118554
Report Number9710014-2020-00286
Device Sequence Number16682455
Product Code MPV
UDI-Device Identifier09008738510328
UDI-Public(01)09008738510328
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberBCI601 BONE CONDUCTION IMPLANT
Device Catalogue Number51032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer05/22/2020
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR